Alert archive / Oregon / Gale Warnings in 2012

Gale Warning 46, NWS Medford, OR

October 30, 2012

NWS Medford, OR issued this gale warning at Oct 30, 2012, 2:36 PM PDT. It took effect at Oct 30, 2012, 11:00 PM PDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2012, 2:36 PM PDT (21:36 UTC)
In effect from
Oct 30, 2012, 11:00 PM PDT
Expired
Nov 1, 2012, 2:00 AM PDT
In force
27 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WHUS76 KMFR 302136
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
236 PM PDT TUE OCT 30 2012

PZZ376-311030-
/O.EXT.KMFR.SE.W.0051.000000T0000Z-121101T1800Z/
/O.EXT.KMFR.SI.Y.0104.000000T0000Z-121031T0600Z/
/O.UPG.KMFR.GL.A.0038.121031T1800Z-121101T0600Z/
/O.NEW.KMFR.GL.W.0046.121031T0600Z-121101T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
236 PM PDT TUE OCT 30 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT
THIS EVENING...
...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT
WEDNESDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL
11 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN
EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: SOUTH WINDS WILL INCREASE TO GALES 35 TO 40 KT BY LATE
  EVENING AND CONTINUE OVERNIGHT. WINDS WILL BRIEFLY FALL BELOW
  GALE FORCE WEDNESDAY MORNING BUT THEN INCREASE TO GALES 35 TO 40
  KT AGAIN WEDNESDAY AFTERNOON THROUGH EVENING.

* SEAS: WEST SWELLS AND WIND WAVES WILL PRODUCE VERY STEEP
  COMBINED SEAS OF 12 TO 15 FEET WITH DOMINANT PERIOD AROUND 11
  SECONDS THROUGH THURSDAY MORNING.

* TIMING: STRONG WINDS AND VERY STEEP SEAS ARE EXPECTED THROUGHOUT
  THE WARNING PERIOD. HOWEVER...THE WORST CONDITIONS WILL OCCUR
  TONIGHT AND THEN AGAIN WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-356-370-311030-
/O.EXT.KMFR.SE.W.0051.000000T0000Z-121101T1800Z/
/O.CON.KMFR.SI.Y.0104.000000T0000Z-121031T1800Z/
/O.CON.KMFR.GL.A.0038.121031T1800Z-121101T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
236 PM PDT TUE OCT 30 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM
PDT WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 11 AM PDT
THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 11 AM PDT WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

* WINDS: SOUTH 25 TO 30 KT THROUGH TONIGHT. WINDS WILL INCREASE
  FURTHER WEDNESDAY MORNING AND MAY REACH GALE FORCE WEDNESDAY
  AFTERNOON THROUGH WEDNESDAY NIGHT. 

* SEAS: WEST SWELLS AND WIND WAVES WILL PRODUCE VERY STEEP
  COMBINED SEAS OF 10 TO 15 FEET WITH DOMINANT PERIOD AROUND 11
  SECONDS THROUGH THURSDAY MORNING.

* TIMING: STRONG WINDS AND VERY STEEP SEAS ARE EXPECTED THROUGH
  WEDNESDAY NIGHT. HOWEVER...THE WORST CONDITIONS WILL OCCUR
  TONIGHT AND THEN AGAIN WEDNESDAY EVENING.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED AT TIMES.
  HOWEVER...WINDS AND SEAS ARE EXPECTED TO PEAK NEAR AND SOUTH OF
  CAPE BLANCO TONIGHT AND THEN AGAIN NEAR AND NORTH OF CAPE BLANCO
  WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD
5 follow-up statements
531 
WHUS76 KMFR 310323
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
823 PM PDT TUE OCT 30 2012

PZZ350-356-370-311630-
/O.EXT.KMFR.SI.Y.0104.000000T0000Z-121031T0600Z/
/O.CON.KMFR.SE.W.0051.000000T0000Z-121101T1800Z/
/O.EXA.KMFR.GL.W.0046.121031T0600Z-121101T0600Z/
/O.UPG.KMFR.GL.A.0038.121031T1800Z-121101T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
823 PM PDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT
THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...
...GALE WARNING IN EFFECT UNTIL 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. THE SMALL
CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. A HAZARDOUS SEAS
WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY. 

* WINDS: SOUTH 25 TO 30 KT THROUGH THIS EVENING...INCREASING TO
  SOUTH GALES 35 TO 40 KT OVERNIGHT. WINDS BRIEFLY SUBSIDE TO
  SMALL CRAFT ADVISORY WINDS AROUND MID MORNING BEFORE INCREASING
  AGAIN TO GALES WEDNESDAY AFTERNOON.

* SEAS: WEST SWELLS AND WIND WAVES WILL PRODUCE VERY STEEP 
  COMBINED SEAS OF 10 TO 15 FEET WITH DOMINANT PERIOD AROUND 
   9 TO 11 SECONDS THROUGH THURSDAY MORNING.

* TIMING: STRONG WINDS AND VERY STEEP SEAS ARE EXPECTED THROUGH 
  WEDNESDAY NIGHT. HOWEVER...THE WORST CONDITIONS WILL OCCUR 
  TONIGHT AND THEN AGAIN WEDNESDAY EVENING.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED AT TIMES. 
  HOWEVER...WINDS AND SEAS ARE EXPECTED TO PEAK NEAR AND SOUTH 
  OF CAPE BLANCO TONIGHT AND THEN AGAIN NEAR AND NORTH OF CAPE 
  BLANCO WEDNESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ376-311630-
/O.CON.KMFR.SE.W.0051.000000T0000Z-121101T1800Z/
/O.CON.KMFR.SI.Y.0104.000000T0000Z-121031T0600Z/
/O.CON.KMFR.GL.W.0046.121031T0600Z-121101T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
823 PM PDT TUE OCT 30 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING. 

* WINDS: SOUTH WINDS WILL INCREASE TO GALES 35 TO 40 KT BY LATE 
  EVENING AND CONTINUE OVERNIGHT. WINDS WILL BRIEFLY FALL BELOW 
  GALE FORCE WEDNESDAY MORNING BUT THEN INCREASE TO GALES 35 TO 
  40 KT AGAIN WEDNESDAY AFTERNOON THROUGH EVENING. 

* SEAS: WEST SWELLS AND WIND WAVES WILL PRODUCE VERY STEEP
  COMBINED SEAS OF 12 TO 15 FEET WITH DOMINANT PERIOD OF 9 TO 11
  SECONDS THROUGH THURSDAY MORNING.

* TIMING: STRONG WINDS AND VERY STEEP SEAS ARE EXPECTED 
  THROUGHOUT THE WARNING PERIOD. HOWEVER...THE WORST CONDITIONS 
  WILL OCCUR TONIGHT AND THEN AGAIN WEDNESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
862 
WHUS76 KMFR 310908
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
208 AM PDT WED OCT 31 2012

PZZ350-356-370-376-312215-
/O.CON.KMFR.GL.W.0046.000000T0000Z-121101T0600Z/
/O.CON.KMFR.SE.W.0051.000000T0000Z-121101T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
208 AM PDT WED OCT 31 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY. 

* WINDS: SOUTH GALES 35 TO 40 KT THROUGH THE EARLY MORNING HOURS.
  WINDS BRIEFLY SUBSIDE TO SMALL CRAFT ADVISORY WINDS MID MORNING
  BEFORE INCREASING AGAIN TO GALES THIS AFTERNOON AND EVENING.

* SEAS: WEST SWELLS AND WIND WAVES WILL PRODUCE VERY STEEP
  COMBINED SEAS OF 10 TO 16 FEET WITH DOMINANT PERIOD AROUND 8 TO
  10 SECONDS THROUGH THURSDAY MORNING.

* TIMING: STRONG WINDS AND VERY STEEP SEAS ARE EXPECTED THROUGH TONIGHT.
  HOWEVER...THE WORST CONDITIONS WILL OCCUR EARLY THIS MORNING AND
  THEN AGAIN THIS EVENING.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED AT TIMES. HOWEVER... WINDS
  AND SEAS ARE EXPECTED TO PEAK NEAR AND SOUTH OF CAPE BLANCO
  TONIGHT AND THEN AGAIN NEAR AND NORTH OF CAPE BLANCO WEDNESDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.


&&

$$

SK

HTTP://WWW.WEATHER.GOV/MEDFORD
917 
WHUS76 KMFR 312218
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
318 PM PDT WED OCT 31 2012

PZZ350-370-011130-
/O.EXT.KMFR.GL.W.0046.000000T0000Z-121101T0900Z/
/O.CON.KMFR.SE.W.0051.000000T0000Z-121101T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
318 PM PDT WED OCT 31 2012

...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM PDT THURSDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY. 

* WINDS: SOUTH WINDS WILL CONTINUE TO STRENGTHEN THROUGH WEDNESDAY
  EVENING TO 35 TO 40 KT WITH GUSTS 40 TO 45 KT. WINDS WILL
  DECREASE TO SMALL CRAFT ADVISORY LEVEL BY EARLY THURSDAY MORNING.

* SEAS: WEST SWELLS AND WIND WAVES WILL CONTINUE TO PRODUCE VERY
  STEEP COMBINED SEAS OF 10 TO 16 FEET WITH DOMINANT PERIOD AROUND
  8 TO 10 SECONDS THROUGH LATE THURSDAY MORNING.

* TIMING: STRONG WINDS AND VERY STEEP SEAS ARE EXPECTED THROUGH
  WEDNESDAY NIGHT. HIGH SEAS MAY CONTINUE UNTIL MID-DAY THURSDAY
  FOR AREAS NEAR AND JUST NORTH OF CAPE BLANCO.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED AT TIMES. HOWEVER...
  WINDS AND SEAS ARE EXPECTED TO PEAK NEAR AND NORTH OF CAPE
  BLANCO WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-376-011130-
/O.CON.KMFR.GL.W.0046.000000T0000Z-121101T0600Z/
/O.CON.KMFR.SE.W.0051.000000T0000Z-121101T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
318 PM PDT WED OCT 31 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY. 

* WINDS: SOUTH WINDS WILL CONTINUE TO STRENGTHEN THROUGH WEDNESDAY
  EVENING TO 34 TO 38 KT WITH GUSTS 40 TO 45 KT. WINDS WILL
  DECREASE TO SMALL CRAFT ADVISORY LEVEL BY LATE WEDNESDAY NIGHT.

* SEAS: WEST SWELLS AND WIND WAVES WILL CONTINUE TO PRODUCE VERY
  STEEP COMBINED SEAS OF 10 TO 16 FEET WITH DOMINANT PERIOD AROUND
  8 TO 10 SECONDS THROUGH LATE THURSDAY MORNING.

* TIMING: STRONG WINDS AND VERY STEEP SEAS ARE EXPECTED THROUGH
  WEDNESDAY NIGHT. HIGH SEAS MAY CONTINUE UNTIL MID-DAY THURSDAY FOR
  AREAS NEAR AND JUST NORTH OF CAPE BLANCO.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED AT TIMES. HOWEVER...
  WINDS AND SEAS ARE EXPECTED TO PEAK NEAR AND NORTH OF CAPE
  BLANCO WEDNESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
MSO

HTTP://WWW.WEATHER.GOV/MEDFORD
301 
WHUS76 KMFR 010557
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1057 PM PDT WED OCT 31 2012

PZZ356-376-011800-
/O.EXP.KMFR.GL.W.0046.000000T0000Z-121101T0600Z/
/O.CON.KMFR.SE.W.0051.000000T0000Z-121101T1800Z/
/O.NEW.KMFR.SI.Y.0105.121101T0600Z-121101T1600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1057 PM PDT WED OCT 31 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 9 AM PDT
THURSDAY...
...GALE WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 9 AM PDT THURSDAY.
THE GALE WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY. 

* WINDS: SOUTH WINDS OF 25 TO 30 KT WILL DIMINISH FURTHER TO 20 TO
  25 KT EARLY THURSDAY MORNING...AND THEN BELOW 20 KT BY THURSDAY
  AFTERNOON.

* SEAS: WEST SWELLS AND WIND WAVES WILL CONTINUE TO PRODUCE VERY
  STEEP COMBINED SEAS OF 10 TO 13 FEET WITH DOMINANT PERIOD AROUND
  8 TO 10 SECONDS THROUGH LATE THURSDAY MORNING.

* TIMING: HIGH SEAS MAY CONTINUE UNTIL MID-DAY THURSDAY FOR AREAS
  NEAR AND JUST NORTH OF CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-370-011800-
/O.CON.KMFR.GL.W.0046.000000T0000Z-121101T0900Z/
/O.CON.KMFR.SE.W.0051.000000T0000Z-121101T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
1057 PM PDT WED OCT 31 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY. 

* WINDS: SOUTH WINDS WILL CONTINUE TO STRENGTHEN THROUGH 
  THIS EVENING TO 35 TO 40 KT WITH GUSTS 40 TO 45 KT. WINDS 
  WILL DECREASE TO SMALL CRAFT ADVISORY LEVEL BY EARLY THURSDAY 
  MORNING. 

* SEAS: WEST SWELLS AND WIND WAVES WILL CONTINUE TO PRODUCE VERY
  STEEP COMBINED SEAS OF 10 TO 15 FEET WITH DOMINANT PERIOD AROUND
  8 TO 10 SECONDS THROUGH LATE THURSDAY MORNING.

* TIMING: STRONG WINDS AND VERY STEEP SEAS ARE EXPECTED THROUGH TONIGHT.
  HIGH SEAS MAY CONTINUE UNTIL MID-DAY THURSDAY FOR AREAS NEAR AND
  JUST NORTH OF CAPE BLANCO.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED AT TIMES. HOWEVER...WINDS
  AND SEAS ARE EXPECTED TO PEAK NEAR AND NORTH OF CAPE BLANCO
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

SK
HTTP://WWW.WEATHER.GOV/MEDFORD
102 
WHUS76 KMFR 010902
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
202 AM PDT THU NOV 1 2012

PZZ350-370-011800-
/O.EXP.KMFR.GL.W.0046.000000T0000Z-121101T0900Z/
/O.CON.KMFR.SE.W.0051.000000T0000Z-121101T1800Z/
/O.EXB.KMFR.SI.Y.0105.121101T0902Z-121101T1600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
202 AM PDT THU NOV 1 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS
MORNING. THE GALE WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS
MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM
PDT THIS MORNING. 

* WINDS: SOUTH WINDS OF 20 TO 30 KT WILL DIMINISH FURTHER TO 15 TO
  25 KT THIS MORNING...AND THEN BELOW 20 KT BY THIS AFTERNOON.

* SEAS: WEST SWELLS AND WIND WAVES WILL CONTINUE TO PRODUCE VERY
  STEEP COMBINED SEAS OF 10 TO 12 FEET WITH DOMINANT PERIOD AROUND
  8 TO 10 SECONDS THROUGH LATE THIS MORNING. SEAS WILL DIMINISH
  BELOW 10 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ356-376-011800-
/O.CON.KMFR.SE.W.0051.000000T0000Z-121101T1800Z/
/O.CON.KMFR.SI.Y.0105.000000T0000Z-121101T1600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
202 AM PDT THU NOV 1 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM
PDT THIS MORNING...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
9 AM PDT THIS MORNING. 

* WINDS: SOUTH WINDS OF 20 TO 25 KT WILL DIMINISH TO 15 TO 20 KT
  LATER THIS MORNING.

* SEAS: WEST SWELLS AND WIND WAVES WILL CONTINUE TO PRODUCE VERY
  STEEP COMBINED SEAS OF 10 TO 12 FEET WITH DOMINANT PERIOD AROUND
  8 TO 10 SECONDS THROUGH LATE THIS MORNING. SEAS WILL DIMINISH
  BELOW 10 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SK
HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 30, 9:04 AM PDT, 5 hours 32 minutes earlier.

Area forecast discussion, Oct 30, 9:04 AM PDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
904 AM PDT TUE OCT 30 2012

.SHORT TERM...A COLD FRONT IS MOVING TOWARDS THE AREA TODAY AND
TONIGHT THEN WILL PUSH INTO THE COAST EARLY WEDNESDAY MORNING AND
INLAND DURING THE DAY. RAIN IS EXPECT TO SHIFT EAST OF THE
CASCADES IN THE EARLY TO MID EVENING WITH WIDESPREAD SHOWERS
LINGERING OVER THE AREA THROUGH THE EVENING. THEN THE UPPER LOW
OFFSHORE MOVES INTO THE COAST...CENTERED NORTH OF THE AREA. THIS
WILL BRING ADDITIONAL SHOWERS...ESPECIALLY TO NORTHWEST PORTIONS
OF THE CWA WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES WILL BE
MILD WEDNESDAY WITH HIGHS NEAR 60. SNOW LEVELS WILL BE HIGH DURING
THE DAY AND ONLY LOWER TO AROUND 6000 FEET BEHIND THE FRONT IN THE
LATE EVENING AND OVERNIGHT. WINDS WILL BE A CONCERN WITH THIS
FRONT. EXPECT GUSTY WINDS AHEAD OF THE FRONT TODAY...ESPECIALLY ON
THE EAST. WINDS INCREASE TONIGHT INTO WEDNESDAY AS THE FRONT MOVES
INTO THE AREA. MOST AREAS WILL SEE SOME GUSTY WINDS. HOWEVER STRONGEST
WINDS ARE EXPECTED ALONG THE COAST...OVER THE MOUNTAINS...AND INTO
THE SHASTA AND SUMMER LAKE VALLEYS. THE SUMMER LAKE AND SHASTA
VALLEY AREAS MAY SEE GUSTS TO 40 TO 50 MPH ON WEDNESDAY. WINDS ARE
EXPECTED TO DECREASE BEHIND THE FRONT IN THE EVENING WEDNESDAY.

&&

.AVIATION...A FRONT WILL MOVE TOWARDS THE COAST THIS MORNING WITH
CEILINGS LOWERING TO A MIX OF MVFR AND IFR AT THE COAST. THIS
FRONT WILL STALL IN THE COASTAL WATERS WITH MOUNTAIN OBSCURATION
AFFECTING THE COAST RANGE TODAY. BRIEF MVFR OR IFR CONDITIONS ARE
POSSIBLE THIS MORNING IN THE UMPQUA BASIN AND ROGUE AND ILLINOIS
VALLEYS IN PATCHY FOG...BUT A QUICK RETURN TO VFR CONDITIONS IS
EXPECTED BY LATE MORNING. WINDS WILL INCREASE AT THE
COAST...SHASTA VALLEY...AND EAST OF THE CASCADES THIS
AFTERNOON...WITH STRONGER WINDS EXPECTED BY WEDNESDAY. VFR
CONDITIONS WILL AFFECT AREAS EAST OF THE CASCADES THROUGH TODAY.

&&

.PREV DISCUSSION... /ISSUED 449 AM PDT TUE OCT 30 2012/

DISCUSSION...A MODERATELY STRONG COLD FRONT IS FAR OFFSHORE AND IT
WILL BEGIN TO AFFECT OUR AREA TODAY. BUT THE MAIN IMPACTS WILL BE
FELT AS IT MOVES INLAND ON THE DAY AND NIGHT OF HALLOWEEN.

OUR AREA WILL STAY IN THE WARM SECTOR TODAY THROUGH MOST OF
WEDNESDAY. RAIN IS LIKELY IN SOUTHWEST OREGON TODAY BUT IT WILL BE
SPOTTY...MAINLY LIGHT AND MAINLY NEAR THE COAST. ALSO...SOUTHERLY
WINDS WILL BECOME BREEZY THIS AFTERNOON ALONG THE COAST...OVER THE
MOUNTAINS...IN THE SHASTA VALLEY AND EAST OF THE CASCADES.

THESE SAME AREAS WILL BE WINDIER ON WEDNESDAY AFTERNOON AND
EVENING AS THE COLD FRONT MOVES INLAND. MODERATE TO HEAVY RAIN
WILL ARRIVE AT THE COAST TONIGHT AND SPREAD ACROSS THE WEST SIDE
ON WEDNESDAY INTO EARLY WEDNESDAY EVENING THEN ACROSS THE EAST
SIDE WEDNESDAY EVENING THROUGH THE REMAINDER OF WEDNESDAY NIGHT.
I HAVE UPDATED THE SPECIAL WEATHER STATEMENT TO DETAIL THE IMPACTS
OF RAIN AND WIND ON WEDNESDAY. A MAIN DECISION FOR THE DAY SHIFT
WILL BE WHETHER THE WINDS IN THE SHASTA VALLEY AND EAST SIDE
DURING WEDNESDAY AFTERNOON AND EVENING WILL WARRANT ISSUING A WIND
ADVISORY. AT THIS POINT, THE 06Z NAM GUIDANCE IS SLIGHTLY WEAKER
THAN THE 00Z GFS AND JUST BELOW THE CUSP OF ADVISORY CRITERIA
WHILE THE GFS WOULD SUPPORT ISSUING THE HEADLINE.

BEHIND THE COLD FRONT...LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON...THE UPPER LEVEL TROUGH AND ASSOCIATED SURFACE TROUGH
WILL MOVE EAST INTO THE PACIFIC NORTHWEST WITH PERIODS OF LIGHT TO
MODERATE SHOWERS. THESE SHOWERS WILL BE MOST NUMEROUS WEST OF THE
CASCADES.

BEYOND THURSDAY...THE PATTERN WILL RESEMBLE THIS PAST WEEKEND WITH
A HIGH PRESSURE RIDGE EXPECTED TO BUILD OVER CALIFORNIA WHILE A
SERIES OF WEAK TO MODERATE DISTURBANCES RIDE OVER THE TOP OF THE
RIDGE WHILE REMAINING MAINLY NORTH OF OUR AREA. THIS WILL KEEP
TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL. BUT, THE TIMING OF
THESE DISTURBANCES IS NOT CERTAIN SO WE WILL CONTINUE WITH A BROAD
BRUSH OF SLIGHT CHANCE TO CHANCE POPS...HIGHEST NEAR THE COAST.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PZ...GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT WEDNESDAY FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 11 PM PDT WEDNESDAY FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THIS
     MORNING FOR PZZ350-356-370-376.

CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 2:29 AM PDTGale WatchMFR18 hr
Oct 30, 2:29 AM PDTHazardous Seas WarningMFR56 hr
Oct 30, 2:40 PM PDTWind AdvisoryMFRKlamath, Lake29 hr

Nearby

Gale Warnings in Oregon, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.